Eyes affected by hydroxi

Hi you Luppy Bunnies. Enjoy the chocolate. Am seeing(ha!) the eye doc again on Tuesday as since being diagnosed with SLE 6 months ago I am loosing my sight. Had good sight at last year's opticians app. But this year my sight is so bad, she wants me on the Partially Blind Register.

The Rhumi has just taken me off Hydroxi and am very stiff. Have read it's very rare for hydroxi to cause sight loss but I don't know what else to think. X

11 Replies

oldestnewest
  • Hi, I am in the same situation tho I have been on hydroxy since 2003. This my 12th year since being diagnosed. From the first time I started taking hydroxy, I knew there was a possibility of damage to the eyes but nothing else worked. I have an appointment with the ophthalmologist because my eyes have deteriorated and have developed cataracts. I am not saying it is going to be the same with you and let's pray that won't be the case. I hope you get better as you have stopped it. I have gone this far so there is no reverse. Keep on keeping on and stay blessed. We Luppies will stay positive!!!!

  • Thank you Pipido. I hope you can have your cataracts removed soon. Let me know what happens. Keep well xx

  • The rheumy SHOULD have told u about this b4 u started u're Hydroxy :/

    The damage this med can cause 2 u're sigh is SUPPOSEDLY reversible once u stop the meds (although I have heard this is not always the case from some unfortunate lupoids). I'd get u're eyes checked by an eye specialist asap

  • good luck for tueday

  • Good luck! I am worried too because I've been on plaqunil since the diagnosis in novemeber and I feel my eyesight getting worse every three/four months... My prescription has been jumping around all over the place. My rhumey said that it is possible it is also due to the steriods that I am taking changing the pressures in my eyes, but now that I am stabilised my eyesight should stabilise too.

    Hopefully it will be good news for you

  • I have bletheritis and my eyes are not good very blurry and my night vision is very poor been like this for two years. my eye test in in april and I am hoping for good news

  • I consider myself to be very lucky in the renal const. that l have, he is sooo on the ball and refers me to all the necessary consultants for specialist checks . When he put me on Hydroxychloroquine about 6 months age, he sent me to see an eye-specialist, and he is always checking for cataracts due to the high dosage of steroids l have been taking for 2 years now. I have so much faith in my consultant and we have a fantastic relationship which is essential to my well-being : )

  • I was diagnosed 23 years ago and i was told then that hydroxychloroquine will make my sight worse and will need laser surgery.

    but only last year did i start developing sight problems, im only at the stage i have to wear glasses all the time know.

  • Hi, I've been on hydroxychloroquine since I was 17 and am now 47 and until a few months ago never had any sight problems. However I woke up one morning with distorted vision in one eye and initially the eye specialist thought it was because of the hydroxychloroquine but they've now ruled this out and have said its macular degeneration as a result of having lupus. They also at one stage questioned if it was caused by prednisolone. I've had three eye injections of avastin and they are now monitoring my vision so it might be worth checking out if it definitely is the hydroxychloroquine that is causing your problems x

  • Thank you for all you replies. I see the Consultant in the morning and will blog tomo. I can see from kind replies that it could be any number of things. So hopefully, will get some answers soon. X

  • Hi Flossy, Good Luck today, I am in the same opinion as others, I was on Hydroxychloroquin for few year, my consultant told me if may affect my sight!! He sent me to attend the hydroxychlor clinic at the university/hospital-where they informed me that I had Macular degeneration my eyesight was getting worse I then needed glasses, I was having+still do light sensitive where they would weep+a nippy feeling. So immediately I stopped taking hydroxychl, my consultand wanted to put me on something else in its place but I said No, I take enought tablets+Im managing +i know what to do if I have a flair up..I can't understand WHY the docs still prescribe this drug when they are well aware of this problem with hydroxychloriquine+I think it should be taken Off the market before someone takes the drug comp to court..anyway they are all now just monitoring me+they have No idea what's going to happen it my get worse tomorrow or may be in 30 years No one seems to know, however I hope all goes well with you today+i will keep fingers crossed its not mac deg..F. Xx

You may also like...